MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14040
Medical Device Problem Codes Positioning Failure (1158); Material Perforation (2205); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent graft deployment of the subclavian vein, the stent graft allegedly failed to deploy.It was further reported that the delivery system was removed without issue and the stent graft was found to have perforated the catheter at the distal tip.The procedure was completed with another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summery: on the basis of the returned stent graft delivery system, the alleged deployment failure could be confirmed.The stent graft was found partially released and the outer sheath was found elongated.Furthermore, the distal tip was found perforated by stent graft strut, which made a stent graft deployment impossible.No indication was found for manufacturing related issues.Based on the available information and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: (.) introducer sheath with appropriate inner diameter (.)".Furthermore, the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment." ( expiration date: 10/2020).
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7520602
Report Number2020394-2018-00679
Device Sequence Number13744287
Product Code PFV
UDI-Device Identifier04049519008684
UDI-Public(01)04049519008684
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM14040
Device Catalogue NumberFEM14040
Device Lot NumberANBX2682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1